Alert archive / Minnesota / Wind Chill Warnings in 2022

Wind Chill Warning 5, NWS Grand Forks, ND

January 24, 202218 counties in Minnesota; 17 counties in North Dakota

NWS Grand Forks, ND issued this wind chill warning at Jan 24, 2022, 3:13 AM CST for 18 counties in Minnesota; 17 counties in North Dakota. It took effect at Jan 24, 2022, 9:00 PM CST. It was in force for 31 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 24, 2022, 3:13 AM CST (09:13 UTC)
In effect from
Jan 24, 2022, 9:00 PM CST
Expired
Jan 26, 2022, 3:31 AM CST
In force
31 hr
Issued by
NWS Grand Forks, ND
All 35 counties

Becker County, MN, Beltrami County, MN, Clay County, MN, Clearwater County, MN, Grant County, MN, Hubbard County, MN, Kittson County, MN, Lake of the Woods County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Wadena County, MN, Wilkin County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 32 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

International Fa, MN (KINL), launched 00:00Z, 9.2 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 00:00Z on 2022-01-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 00:00Z on 2022-01-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 141 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1211 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
141 m²/s²
0-3 km storm-relative helicity
266 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

102 
WWUS43 KFGF 240913
WSWFGF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Grand Forks ND
313 AM CST Mon Jan 24 2022

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-251800-
/O.NEW.KFGF.WC.W.0005.220125T0300Z-220125T1800Z/
/O.NEW.KFGF.WC.Y.0010.220124T1000Z-220125T0300Z/
West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods-
West Marshall-East Marshall-North Beltrami-Pennington-Red Lake-
East Polk-North Clearwater-South Beltrami-Mahnomen-
South Clearwater-Hubbard-West Becker-East Becker-Wilkin-
West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier-
Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks-
Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland-
Western Walsh-
Including the cities of Crookston, East Grand Forks, Ada, 
Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, 
Roseau, Warroad, Greenbush, Baudette, Warren, Stephen, Argyle, 
Newfolden, Middle River, Grygla, Red Lake, Redby, Ponemah, 
Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, 
Erskine, Bagley, Clearbrook, Bemidji, Mahnomen, Naytahwaush, 
Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, 
Lower Rice Lake, Roy Lake, Upper Rice Lake, Park Rapids, 
Detroit Lakes, Wolf Lake, Breckenridge, Fergus Falls, Perham, 
New York Mills, Parkers Prairie, Henning, Battle Lake, Wadena, 
Menahga, Elbow Lake, Hoffman, Ashby, Herman, Barrett, Cando, 
Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas,
Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, Grafton, 
Park River, New Rockford, Lakota, Mcville, Aneta, Tolna, 
Grand Forks, Cooperstown, Finley, Hope, Mayville, Hillsboro, 
Hatton, Portland, Valley City, Fargo, Lisbon, Enderlin, Gwinner, 
Milnor, Forman, Rutland, Wahpeton, Edinburg, Adams, and Lankin
313 AM CST Mon Jan 24 2022

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING...
...WIND CHILL WARNING IN EFFECT FROM 9 PM THIS EVENING TO NOON
CST TUESDAY...

* WHAT...For the Wind Chill Warning, dangerously cold wind chills
  expected. Wind chills as low as 50 below zero. For the Wind 
  Chill Advisory, very cold wind chills expected. Wind chills as 
  low as 40 below zero.

* WHERE...Portions of central, north central, northwest and west 
  central Minnesota and northeast and southeast North Dakota.

* WHEN...For the Wind Chill Warning, from 9 PM this evening to 
  noon CST Tuesday. For the Wind Chill Advisory, until 9 PM CST 
  this evening.

* IMPACTS...The dangerously cold wind chills could cause frostbite
  on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outside activities if possible. If outside, make sure you
wear appropriate winter clothing. 

Use caution while outside. Wear appropriate winter clothing. 

&&

$$
6 follow-up statements
852 
WWUS43 KFGF 241916
WSWFGF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Grand Forks ND
116 PM CST Mon Jan 24 2022

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-251800-
/O.CON.KFGF.WC.W.0005.220125T0300Z-220125T1800Z/
/O.CON.KFGF.WC.Y.0010.000000T0000Z-220125T0300Z/
West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods-
West Marshall-East Marshall-North Beltrami-Pennington-Red Lake-
East Polk-North Clearwater-South Beltrami-Mahnomen-
South Clearwater-Hubbard-West Becker-East Becker-Wilkin-
West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier-
Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks-
Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland-
Western Walsh-
Including the cities of Crookston, East Grand Forks, Ada, 
Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, 
Roseau, Warroad, Greenbush, Baudette, Warren, Stephen, Argyle, 
Newfolden, Middle River, Grygla, Red Lake, Redby, Ponemah, 
Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, 
Erskine, Bagley, Clearbrook, Bemidji, Mahnomen, Naytahwaush, 
Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, 
Lower Rice Lake, Roy Lake, Upper Rice Lake, Park Rapids, 
Detroit Lakes, Wolf Lake, Breckenridge, Fergus Falls, Perham, 
New York Mills, Parkers Prairie, Henning, Battle Lake, Wadena, 
Menahga, Elbow Lake, Hoffman, Ashby, Herman, Barrett, Cando, 
Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas,
Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, Grafton, 
Park River, New Rockford, Lakota, Mcville, Aneta, Tolna, 
Grand Forks, Cooperstown, Finley, Hope, Mayville, Hillsboro, 
Hatton, Portland, Valley City, Fargo, Lisbon, Enderlin, Gwinner, 
Milnor, Forman, Rutland, Wahpeton, Edinburg, Adams, and Lankin
116 PM CST Mon Jan 24 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...
...WIND CHILL WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
NOON CST TUESDAY...

* WHAT...For the Wind Chill Warning, dangerously cold wind 
  chills expected. Wind chills as low as 50 below zero. For the 
  Wind Chill Advisory, very cold wind chills expected. Wind 
  chills as low as 40 below zero.

* WHERE...Portions of central, north central, northwest and west 
  central Minnesota and northeast and southeast North Dakota.

* WHEN...For the Wind Chill Warning, from 9 PM this evening to 
  noon CST Tuesday. For the Wind Chill Advisory, until 9 PM CST 
  this evening.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outside activities if possible. If outside, make sure you
wear appropriate winter clothing. 

Use caution while outside. Wear appropriate winter clothing. 

&&

$$
861 
WWUS43 KFGF 250320
WSWFGF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Grand Forks ND
920 PM CST Mon Jan 24 2022

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-251800-
/O.EXP.KFGF.WC.Y.0010.000000T0000Z-220125T0300Z/
/O.CON.KFGF.WC.W.0005.000000T0000Z-220125T1800Z/
West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods-
West Marshall-East Marshall-North Beltrami-Pennington-Red Lake-
East Polk-North Clearwater-South Beltrami-Mahnomen-
South Clearwater-Hubbard-West Becker-East Becker-Wilkin-
West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier-
Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks-
Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland-
Western Walsh-
Including the cities of Crookston, East Grand Forks, Ada, 
Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, 
Roseau, Warroad, Greenbush, Baudette, Warren, Stephen, Argyle, 
Newfolden, Middle River, Grygla, Red Lake, Redby, Ponemah, 
Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, 
Erskine, Bagley, Clearbrook, Bemidji, Mahnomen, Naytahwaush, 
Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, 
Lower Rice Lake, Roy Lake, Upper Rice Lake, Park Rapids, 
Detroit Lakes, Wolf Lake, Breckenridge, Fergus Falls, Perham, 
New York Mills, Parkers Prairie, Henning, Battle Lake, Wadena, 
Menahga, Elbow Lake, Hoffman, Ashby, Herman, Barrett, Cando, 
Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas,
Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, Grafton, 
Park River, New Rockford, Lakota, Mcville, Aneta, Tolna, 
Grand Forks, Cooperstown, Finley, Hope, Mayville, Hillsboro, 
Hatton, Portland, Valley City, Fargo, Lisbon, Enderlin, Gwinner, 
Milnor, Forman, Rutland, Wahpeton, Edinburg, Adams, and Lankin
920 PM CST Mon Jan 24 2022

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TUESDAY...
...WIND CHILL ADVISORY HAS EXPIRED...

* WHAT...Dangerously cold wind chills. Wind chills as low as 50 
  below zero.

* WHERE...Portions of central, north central, northwest and west 
  central Minnesota and northeast and southeast North Dakota.

* WHEN...Until noon CST Tuesday.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outside activities if possible. If outside, make sure you
wear appropriate winter clothing. 

&&

$$
884 
WWUS43 KFGF 251130
WSWFGF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Grand Forks ND
530 AM CST Tue Jan 25 2022

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-251800-
/O.CON.KFGF.WC.W.0005.000000T0000Z-220125T1800Z/
West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods-
West Marshall-East Marshall-North Beltrami-Pennington-Red Lake-
East Polk-North Clearwater-South Beltrami-Mahnomen-
South Clearwater-Hubbard-West Becker-East Becker-Wilkin-
West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier-
Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks-
Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland-
Western Walsh-
Including the cities of Crookston, East Grand Forks, Ada, 
Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, 
Roseau, Warroad, Greenbush, Baudette, Warren, Stephen, Argyle, 
Newfolden, Middle River, Grygla, Red Lake, Redby, Ponemah, 
Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, 
Erskine, Bagley, Clearbrook, Bemidji, Mahnomen, Naytahwaush, 
Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, 
Lower Rice Lake, Roy Lake, Upper Rice Lake, Park Rapids, 
Detroit Lakes, Wolf Lake, Breckenridge, Fergus Falls, Perham, 
New York Mills, Parkers Prairie, Henning, Battle Lake, Wadena, 
Menahga, Elbow Lake, Hoffman, Ashby, Herman, Barrett, Cando, 
Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas,
Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, Grafton, 
Park River, New Rockford, Lakota, Mcville, Aneta, Tolna, 
Grand Forks, Cooperstown, Finley, Hope, Mayville, Hillsboro, 
Hatton, Portland, Valley City, Fargo, Lisbon, Enderlin, Gwinner, 
Milnor, Forman, Rutland, Wahpeton, Edinburg, Adams, and Lankin
530 AM CST Tue Jan 25 2022

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...Dangerously cold wind chills. Wind chills as low as 45 
  below zero.

* WHERE...Portions of central, north central, northwest and west 
  central Minnesota and northeast and southeast North Dakota.

* WHEN...Until noon CST today.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outside activities if possible. If outside, make sure you
wear appropriate winter clothing. 

&&

$$
477 
WWUS43 KFGF 251558
WSWFGF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Grand Forks ND
958 AM CST Tue Jan 25 2022

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-261200-
/O.EXT.KFGF.WC.W.0005.000000T0000Z-220126T1200Z/
West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods-
West Marshall-East Marshall-North Beltrami-Pennington-Red Lake-
East Polk-North Clearwater-South Beltrami-Mahnomen-
South Clearwater-Hubbard-West Becker-East Becker-Wilkin-
West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier-
Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks-
Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland-
Western Walsh-
Including the cities of Crookston, East Grand Forks, Ada, 
Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, 
Roseau, Warroad, Greenbush, Baudette, Warren, Stephen, Argyle, 
Newfolden, Middle River, Grygla, Red Lake, Redby, Ponemah, 
Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, 
Erskine, Bagley, Clearbrook, Bemidji, Mahnomen, Naytahwaush, 
Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, 
Lower Rice Lake, Roy Lake, Upper Rice Lake, Park Rapids, 
Detroit Lakes, Wolf Lake, Breckenridge, Fergus Falls, Perham, 
New York Mills, Parkers Prairie, Henning, Battle Lake, Wadena, 
Menahga, Elbow Lake, Hoffman, Ashby, Herman, Barrett, Cando, 
Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas,
Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, Grafton, 
Park River, New Rockford, Lakota, Mcville, Aneta, Tolna, 
Grand Forks, Cooperstown, Finley, Hope, Mayville, Hillsboro, 
Hatton, Portland, Valley City, Fargo, Lisbon, Enderlin, Gwinner, 
Milnor, Forman, Rutland, Wahpeton, Edinburg, Adams, and Lankin
958 AM CST Tue Jan 25 2022

...WIND CHILL WARNING NOW IN EFFECT UNTIL 6 AM CST WEDNESDAY...

* WHAT...Dangerously cold wind chills. Wind chills as low as 45 
  below zero.

* WHERE...Portions of central, north central, northwest and west 
  central Minnesota and northeast and southeast North Dakota.

* WHEN...Until 6 AM CST Wednesday.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outside activities if possible. If outside, make sure you
wear appropriate winter clothing. 

&&

$$
151 
WWUS43 KFGF 260341
WSWFGF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Grand Forks ND
941 PM CST Tue Jan 25 2022

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-261200-
/O.CON.KFGF.WC.W.0005.000000T0000Z-220126T1200Z/
West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods-
West Marshall-East Marshall-North Beltrami-Pennington-Red Lake-
East Polk-North Clearwater-South Beltrami-Mahnomen-
South Clearwater-Hubbard-West Becker-East Becker-Wilkin-
West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier-
Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks-
Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland-
Western Walsh-
Including the cities of Crookston, East Grand Forks, Ada, 
Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, 
Roseau, Warroad, Greenbush, Baudette, Warren, Stephen, Argyle, 
Newfolden, Middle River, Grygla, Red Lake, Redby, Ponemah, 
Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, 
Erskine, Bagley, Clearbrook, Bemidji, Mahnomen, Naytahwaush, 
Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, 
Lower Rice Lake, Roy Lake, Upper Rice Lake, Park Rapids, 
Detroit Lakes, Wolf Lake, Breckenridge, Fergus Falls, Perham, 
New York Mills, Parkers Prairie, Henning, Battle Lake, Wadena, 
Menahga, Elbow Lake, Hoffman, Ashby, Herman, Barrett, Cando, 
Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas,
Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, Grafton, 
Park River, New Rockford, Lakota, Mcville, Aneta, Tolna, 
Grand Forks, Cooperstown, Finley, Hope, Mayville, Hillsboro, 
Hatton, Portland, Valley City, Fargo, Lisbon, Enderlin, Gwinner, 
Milnor, Forman, Rutland, Wahpeton, Edinburg, Adams, and Lankin
941 PM CST Tue Jan 25 2022

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 6 AM CST
WEDNESDAY...

* WHAT...Dangerously cold wind chills. Wind chills as low as 45 
  below zero.

* WHERE...Portions of central, north central, northwest and west 
  central Minnesota and northeast and southeast North Dakota.

* WHEN...Until 6 AM CST Wednesday.

* IMPACTS...The dangerously cold wind chills could cause frostbite
  on exposed skin in as little as 5 to 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outside activities if possible. If outside, make sure you
wear appropriate winter clothing. 

&&

$$
831 
WWUS43 KFGF 260931
WSWFGF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Grand Forks ND
331 AM CST Wed Jan 26 2022

MNZ001>009-013>017-022>024-027>032-040-NDZ027-030-039-053-261500-
/O.CAN.KFGF.WC.W.0005.000000T0000Z-220126T1200Z/
/O.NEW.KFGF.WC.Y.0011.220126T0931Z-220126T1500Z/
West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods-
West Marshall-East Marshall-North Beltrami-Pennington-Red Lake-
East Polk-North Clearwater-South Beltrami-Mahnomen-
South Clearwater-Hubbard-West Becker-East Becker-Wilkin-
West Otter Tail-East Otter Tail-Wadena-Grant-Grand Forks-Traill-
Cass-Richland-
Including the cities of Crookston, East Grand Forks, Ada, 
Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, 
Roseau, Warroad, Greenbush, Baudette, Warren, Stephen, Argyle, 
Newfolden, Middle River, Grygla, Red Lake, Redby, Ponemah, 
Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, 
Erskine, Bagley, Clearbrook, Bemidji, Mahnomen, Naytahwaush, 
Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, 
Lower Rice Lake, Roy Lake, Upper Rice Lake, Park Rapids, 
Detroit Lakes, Wolf Lake, Breckenridge, Fergus Falls, Perham, 
New York Mills, Parkers Prairie, Henning, Battle Lake, Wadena, 
Menahga, Elbow Lake, Hoffman, Ashby, Herman, Barrett, 
Grand Forks, Mayville, Hillsboro, Hatton, Portland, Fargo, 
and Wahpeton
331 AM CST Wed Jan 26 2022

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING...
...WIND CHILL WARNING IS CANCELLED...

* WHAT...Very cold wind chills. Wind chills as low as 40 below 
  zero.

* WHERE...Portions of central, north central, northwest and west 
  central Minnesota and northeast and southeast North Dakota.

* WHEN...Until 9 AM CST this morning.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while outside. Wear appropriate winter clothing. 

&&

$$

NDZ006>008-014>016-024-026-028-029-038-049-052-054-261045-
/O.CAN.KFGF.WC.W.0005.000000T0000Z-220126T1200Z/
Towner-Cavalier-Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-
Griggs-Steele-Barnes-Ransom-Sargent-Western Walsh-
Including the cities of Cando, Langdon, Cavalier, Walhalla, 
Drayton, Pembina, Neche, St. Thomas, Fort Totten, Maddock, Leeds,
Minnewaukan, Devils Lake, Grafton, Park River, New Rockford, 
Lakota, Mcville, Aneta, Tolna, Cooperstown, Finley, Hope, 
Valley City, Lisbon, Enderlin, Gwinner, Milnor, Forman, Rutland, 
Edinburg, Adams, and Lankin
331 AM CST Wed Jan 26 2022

...WIND CHILL WARNING IS CANCELLED...

Wind chills have improved.

$$

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this wind chill warning went out at Jan 23, 11:31 PM CST, 3 hours 42 minutes earlier.

Area forecast discussion, Jan 23, 11:31 PM CST, 3 hours 42 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
1131 PM CST Sun Jan 23 2022

.UPDATE...
Issued at 1129 PM CST Sun Jan 23 2022

Cleaned up grids for pops/wx/sky. North winds taking over in the
RRV and thankfully not increasing too bad.

UPDATE Issued at 943 PM CST Sun Jan 23 2022

Sfc low looks to be just west of Wahpeton moving southeast. NW
wind shift and a jump to 34 degrees in Oakes but colder air not
far behind moving back into Jamestown/Cooperstown. Warmer air not
making into the valley and will see a switch to north wind next
few hours. How windy overnight/Mon AM. I will continue to
highlight pockets of potential blowing snow impacts in weather
graphics thru Mon AM and went on high end of guidance on winds and
wind gusts with potential wind gusts 32-39 mph in E ND/RRV. These
may be high but past few events higher seems to win. Without
falling snow will need sustained winds more in the 35+ mph range
for advisory conditions. Dont think we will see that, with low
level blowing across the road seems the most likely outcome.

&&

.SHORT TERM...(This evening through Monday night)
Issued at 243 PM CST Sun Jan 23 2022

A fast moving clipper is continuing to move across the area early
this evening, and redevelopment of an area of snow is expected later
tonight. Winds are expected to pick up this evening in the Devils
Lake Basin to the North Dakota/Minnesota state line, but will only
see gusts up to 30 MPH for a few hours out of the night. During this
time however, patchy areas of blowing snow are possible. This could
reduce visibility and cause travel impacts. Check road conditions
and slow down if you have plans to travel this evening and early
tomorrow morning. Temperatures tonight will cool into the teens and
single digits below zero for lows, with wind chills in the -30 range
lasting throughout the day Monday.

Monday will overall be quiet, with isolated chances for blowing snow
possible. Not much to write home about in terms of weather, but wind
chills will be a concern throughout the day. Make sure you bundle up
if heading outside. High temperatures will be in the single digits
above and below zero.

Arctic air is on tap for Monday night into Tuesday morning, as air
temperatures drop into the 20s below zero, with lowest wind chills
approaching -45 Tuesday morning. These wind chills are dangerous,
and can cause frostbite in minutes so make sure to take appropriate
precautions. Otherwise, no impactful weather is expected Monday
night into Tuesday morning.

.LONG TERM...(Tuesday through Sunday)
Issued at 243 PM CST Sun Jan 23 2022

Long range period impacts includes ongoing arctic air/dangerous
wind chills through Wednesday morning followed by a period of
potentially windy conditions and blowing snow Wednesday morning into
Wednesday night.

Progressive northwest flow eventually transitions to more of a
westerly flow as the large scale upper low near Hudson Bay breaks
down. This results in coldest arctic airmass lingering through
Tuesday night/Wed morning. There is then a general "moderation" of
the pattern with rising heights aloft and  remaining further north
at least late this week into the weekend, though we will still see
variable day to day trends due to progressive mid level waves and
frontal passages.

During these periods ensembles favor dry conditions, though there is
a signal for light snowfall Wednesday into Wednesday night with a
trough dropping south over our CWA out of Canada, with synoptic
forcing transitioning quickly over our area and mesoscale signals
weak. Currently there are also mixed signals between ensemble
systems regarding potential for measurable snowfall, but there is
at least some signal for a dusting or more of snow particularly in MN
from the NBM4.1.

Of more significance with this system is the potential for a signal
for a strong winds (potentially within advisory criteria). Guidance
shows good agreement on a strong southwest oriented 40-50kt 925MB
jet Wednesday morning followed by yet another brief surge of CAA as
a northwest LLJ jet (weaker) Wednesday afternoon-evening moves into
the region. Temperatures do quickly moderate due to the strong
southwest flow with may limit blowing snow potential somewhat as
they increase to near or above freezing in WAA. The strong wind
signal is picked up in ensembles (as highlighted by ECMWF EFI and
NAEFS R-Climate percentiles), and NBM wind probs (sustained winds in
the 90th percentile 30-35 mph in our west). Blowing snow potential
is complicated by not knowing how snow pack will respond at that
point (assuming no new falling snow), and with near freezing temps
during the day Wednesday. Earlier timing of winds increasing could
result in near whiteout or even ground blizzard conditions as
temperatures would be initially below zero considering the potential
magnitude of winds.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1129 PM CST Sun Jan 23 2022

Look for clearing to work south the next 6 hours with VFR
conditions expected Monday daytime and beyond. Gusty north winds
at times in the RRV and E ND.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...None.
MN...None.

UPDATE...Riddle
SHORT TERM...AK
LONG TERM...DJR
AVIATION...Riddle
Hazardous weather outlook, Jan 23, 3:43 AM CST, 23 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Grand Forks ND
343 AM CST Sun Jan 23 2022

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-240945-
West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods-
West Marshall-East Marshall-North Beltrami-Pennington-Red Lake-
East Polk-North Clearwater-South Beltrami-Mahnomen-
South Clearwater-Hubbard-West Becker-East Becker-Wilkin-
West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier-
Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks-
Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland-
Western Walsh-
343 AM CST Sun Jan 23 2022

This hazardous weather outlook is for portions of eastern North
Dakota, west central and northwest Minnesota.

.DAY ONE...Today and Tonight

Another clipper will bring another 1inch or so of snow to the area
today. North winds this evening and overnight will bring about a
20% chance of reduced visibility along and west of the valley from
blowing snow for a brief 1 or 2 hours. Wind chills of 25 to 35
below are possible this morning and again late tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Dangerous wind chills are possible again Monday through Wednesday
morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 24, 3:13 AM CSTWind Chill AdvisoryFGFBecker, Beltrami, Clay, Clearwater, Grant, Hubbard and 12 more18 hr

Nearby

Wind Chill Warnings in Minnesota, 2022Wind Chill Warnings in North Dakota, 2022Every wind chill warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.